Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 4, 1997, 9:06 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 1997, 9:06 PM CDT (02:06 UTC)
- Expired
- Oct 5, 1997, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Martin County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 050208 FFWMAF TXC317-050500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 906 PM CDT SAT OCT 4 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...NORTHERN MARTIN COUNTY A SERIES OF THUNDERSTORMS MOVING NORTH OVER NORTHERN MARTIN COUNTY HAS RESULTED IN RAINFALL AMOUNTS EXCEEDING 2 INCHES... ACCORDING TO DOPPLER RADAR ESTIMATES. AREAS ALONG HIGHWAY 137 BETWEEN LENORAH AND THE MARTIN/DAWSON COUNTY LINE HAVE RECEIVED ESPECIALLY HEAVY AMOUNTS OF RAIN APPROACHING 5 INCHES. RAINFALL AMOUNTS OF UP TO AN INCH IN 15 MINUTES HAD BEEN REPORTED JUST NORTHWEST OF LENORAH. THIS WILL LIKELY RESULT IN DANGEROUS FLASH FLOODING ALONG AND NEAR HIGHWAY 137. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TJT &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 1:34 PM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, Oct 4, 1:34 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 133 PM CDT SAT OCT 4 1997 SURFACE ANALYSIS INDICATES WEAK COLD FRONT FROM NEAR KROW NE TO ERN TX PANHANDLE WITH TROF FROM NEAR KCDS TO KMAF WHILE SATELLITE SUPPORTS UPPER TROF AXIS N-S ACROSS A LARGE PART OF THE CWA. CONVECTION BEGINNING TO FIRE ACROSS THE SRN AREAS WITHIN AREA OF WEAK MSTR CONVERGENCE PER ADAP...EXPECT THIS TREND TO GENERALLY CONTINUE THRU THE EVENING. LOW CLOUDS ARE AGAIN A CONCERN FOR TMW MORNING WITH NGM BLYR PROGS MORE MOIST WITH GOOD SELY FLOW. ATTM WILL GO WITH LOW CLOUDS AT LEAST IN TERRELL/E PECOS AND POSSIBLY AS FAR N AS KMAF. TMW AFTERNOON IS EXPECTED TO BE GENERALLY DRY AS TROF ALOFT WEAKENS. HOWEVER PATTERN BEGINS TO CHANGE WITH FLOW ALOFT BECOMING SW LATER TMW...MORE SO MONDAY AS TROF SHARPENS IN THE W. CLOUDS TO RTRN E AND S PARTS OF CWA BY MONDAY AS MID-LEVEL MSTR SEEN IN W GULF GETS PULLED NW BETWEEN SW FLOW TO THE W AND THE SE FLOW TO THE E. WILL HOLD OFF ON INTRODUCING POPS MONDAY UNTIL GET BETTER HANDLE ON WWD EXTENT OF MSTR. PATTERN CHANGE TO RESULT IN GENERALLY COOLER/POSSIBLY WETTER WX INTO THE WEEK. MAF 63/86 20/- CNM 60/88 10/- MRF 53/78 10/- P07 65/83 20/- MURDOCH/BF
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.